MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW PSI KIT: 9 FR X 10 CM ANTIMICROBIAL; INTRODUCER CATHETER

ARROW INTERNATIONAL INC. ARROW PSI KIT: 9 FR X 10 CM ANTIMICROBIAL; INTRODUCER CATHETER
Model Number IPN036450
Medical Device Problem Codes Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: "the wire threaded easily in, but encountered resistance when attempting to remove.The entire line was removed with wire still in place; the tip of wire was caught on tip of line and the entire wire had unraveled".
 
Event or Problem Description
The complaint is reported as: "the wire threaded easily in, but encountered resistance when attempting to remove.The entire line was removed with wire still in place; the tip of wire was caught on tip of line and the entire wire had unraveled.".
 
Additional Manufacturer Narrative
Qn# (b)(4).Additional information was received indicating "there was no harm to the patient, but therapy was delayed".It was also reported that the condition of the patient was "fine." the customer returned one psi sheath assembly, a guide wire, and a lidstock for analysis.Signs of use in the form of biological material was observed on the guide wire.Visual analysis revealed that the guide wire was severely unraveled from the distal end.The guide wire was also severely kinked/bent in several locations.Microscopic examination confirmed the damage and revealed that the core wire had separated directly adjacent to the distal weld.In addition to the damage to the guide wire, it was also noted that the dilator tip was damaged.The appearance of the defect to the dilator seems consistent with damage due to contact with a defective guide wire during insertion.The guide wire length from the proximal weld to the point of separation on the core wire measured 456mm which is within the specification limits of 450mm-458mm per the guide wire graphic.The guide wire outer diameter measured.84mm which is within the specification limits of.838mm-.877mm per the guide wire graphic.The dilator length from the hub to the distal tip measured 6 15/16" which is within the specification limits of 6 5/8"-7 1/8" per the dilator graphic.The dilator outer diameter measu red.118" which is within the specification limits of.117"-.120" per the dilator extrusion graphic.The dilator inner diameter at the proximal end measured.052" which is within the specification limits of.051"-.055" per the dilator extrusion graphic.Functional testing could not be performed with the returned guide wire as it was too severely damaged; however, a lab inventory guide wire with a diameter of.035" was inserted through the dilator.Minor resistance was observed at the dilator tip; however, the guide wire was able to pass completely through the dilator.Performed per ifu statement "thread tapered tip of dilator/sheath/valve assembly over spring-wire guide.Grasping near skin, advance assembly with slight twisting motion to a depth sufficient to enter vessel.Dilator may be partially withdrawn to facilitate advancement of sheath through tortuous vessel".A manual tug test confirmed that the proximal weld was secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in removing guide wire, dilator, or sheath.If withdrawal cannot b e easily accomplished, a chest x-ray should be obtained and further consultation requested".The ifu also states, "to minimize the risk of possible vessel wall perforation do not leave dilator in place as an indwelling catheter.Warning: although incidence of spring-wire guide failure is extremely low, practitioner should be aware of the potential for breakage if undue force is applied to the wire." the report of guide wire/dilator resistance-unraveled was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the guide wire was unraveled from the distal end.The dilator tip was also defective; however, the damage seems consistent with coming into contact with a damaged guide wire during insertion.The guide wire and the dilator met all relevant dimensional requirements, and a device history record review was performed with no relevant findings.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.Corrected data: section h.6.-health effect - clinical code corrected to 4582.Section h.6.-health effect - impact code corrected to 2199.

Brand Name
ARROW PSI KIT: 9 FR X 10 CM ANTIMICROBIAL
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key13335237
Report Number9680794-2022-00024
Device Sequence Number1595626
Product Code DYB
UDI-Device Identifier60801902117030
UDI-Public60801902117030
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K011761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2023
Device Model NumberIPN036450
Device Catalogue NumberCDC-29903-1A
Device Lot Number13F21F0269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2022
Supplement Date Received by Manufacturer02/21/2022
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date02/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown